MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (OBERKOCHEN) OPMI LUMERA 700; MICROSCOPE, SURGICAL, GENERAL & PLASTIC SURGERY

CARL ZEISS MEDITEC AG (OBERKOCHEN) OPMI LUMERA 700; MICROSCOPE, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Optical Obstruction (3002)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further analysis by the manufacturer revealed that if the double iris diaphragm fails, the entire performance of the depth of field should not be lost.The displayed image can only become extremely dark with insufficient lighting or unfavorable physiology of the eye.This can be corrected by adjusting the illuminance, selecting a lower magnification or refocusing.Therefore, the capsule ruptures described must necessarily be linked to the malfunction of the double iris diaphragm.The capsule rupture can also be due to pathological reasons or handling errors.Information on the case suggest a user error because: an instrument was used despite restricted vision.Reported conditions such as blur could have been corrected by adjusting the illumination, choosing a lower magnification or refocusing.The ifu clearly states not to use the instrument in case errors occur that cannot be fixed.
 
Event or Problem Description
A customer reported capsule rupture of a patient during cataract surgery due to dark and blurred view with a lack of depth of field through the eyepieces.As a result of the event, a sulcus fixed hkl had to be inserted due to the anterior capsule defect.

Brand Name
OPMI LUMERA 700
Common Device Name
MICROSCOPE, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (OBERKOCHEN)
rudolf-eber-strasse 11
oberkochen, baden-wuerttemberg 73447
GM  73447
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (OBERKOCHEN)
rudolf-eber-strasse 11
oberkochen, baden-wuerttemberg 73447
GM   73447
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key18361038
Report Number9615010-2023-00015
Device Sequence Number8108921
Product Code HRM
UDI-Device Identifier04049539066343
UDI-Public(01)04049539066343
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number000000-2306-382
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Initial Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown